Alert archive / Ohio / River Flood Warnings in 2020

River Flood Warning 40, NWS Northern Indiana

March 3, 2020Paulding County, Ohio; Allen County, Indiana

NWS Northern Indiana issued this river flood warning at Mar 3, 2020, 9:28 PM EST for Paulding County, Ohio; Allen County, Indiana. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Mar 3, 2020, 9:28 PM EST (02:28 UTC)
Expired
Mar 4, 2020, 7:32 AM EST
In force
10 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Allen County, IN, Paulding County, OH

The radar

The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

615 
WGUS83 KIWX 040229
FLSIWX


Flood Statement
National Weather Service Northern Indiana
928 PM EST Tue Mar 3 2020

...The Flood Warning has been extended for the following rivers...
 
  Tiffin River At Stryker affecting Defiance...Fulton and Williams 
  Counties 
 
.Recent snow melt with some rain from recent storms has caused
the Tiffin River at Stryker to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC039-051-171-050227-
/O.EXT.KIWX.FL.W.0039.000000T0000Z-200306T1800Z/
/STRO1.1.ER.200303T0830Z.200304T1200Z.200305T1800Z.NO/
928 PM EST Tue Mar 3 2020

 The Flood Warning has been extended for
  The Tiffin River At Stryker
* until Friday afternoon.
* At 9 PM Tuesday the stage was 11.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 11.4 feet around  1 
  PM Wednesday March  4 and fall below flood stage around  1 PM 
  Thursday March  5.
* At 11.0 feet...Flooding of lowland areas around Stryker can be 
  expected.
* This crest compares to a previous crest of 11.2 feet which occurred 
  on Mar 15 2013.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$

INC003-OHC125-050227-
/O.NEW.KIWX.FL.W.0040.200304T0228Z-200313T1800Z/
/HAZSV.1.ER.200303T1500Z.200309T0000Z.200312T1800Z.NO/
928 PM EST Tue Mar 3 2020

* Flood stage is 17.0 feet.
* Forecast...The river will fall below the 17.0 foot flood stage 
  around  2 PM Thursday March 12.
* At 19.0 feet...The city of Fort Wayne launches 24-hour flood fight.
* This crest compares to a previous crest of 19.0 feet which occurred 
  on May 27 2017.

&&

LAT...LON 4107 8513 4110 8511 4110 8505 4113 8495
      4111 8492 4106 8503             

$$
1 follow-up statement
360 
WGUS83 KIWX 041232
FLSIWX


Flood Statement
National Weather Service Northern Indiana
732 AM EST Wed Mar 4 2020

...The Flood Warning is cancelled for the following rivers...
 
  Maumee River at Fort Wayne TEST affecting Allen and Paulding 
  Counties
 
.This TEST River Flood Warning has been cancelled. 

&&

INC003-OHC125-041302-
/O.CAN.KIWX.FL.W.0040.000000T0000Z-200313T1800Z/
/HAZSV.1.ER.200303T1500Z.200303T1800Z.200303T1800Z.NO/
732 AM EST Wed Mar 4 2020

The Flood Warning is cancelled for the TEST Site at Maumee.

&&

LAT...LON 4107 8513 4110 8511 4110 8505 4113 8495
      4111 8492 4106 8503             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 3, 7:40 PM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Mar 3, 7:40 PM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
740 PM EST Tue Mar 3 2020

.SYNOPSIS...
Issued at 740 PM EST Tue Mar 3 2020

Quiet weather is expected overnight but another system will pass
through early Wednesday morning with a chance for light rain or
snow, mainly north of Route 30. Minor accumulations on grassy
surfaces are possible. Winds are expected to increase again
Wednesday afternoon behind this system.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 328 PM EST Tue Mar 3 2020

Southern edge of short wave racing across the forecast area at the
present time with uptick in shower activity. Dry low levels
keeping much if anything from reaching the ground despite nice
presentation on radar. A token 20 pops in in for the next couple
of hours until this wave passes. Focus will then shift to upstream
clipper moving through Montana and Kansas that will move across
the area on Wednesday. Models varying on potential impacts with
this feature ranging from dry passage to up to an inch of snow.
Will be a quick window (3 to maybe 5 hours tops) of some precip
potential. Have ramped up pops to likely for a few hour period
across mainly west/north areas. A few tenths of an inch of wet
snow is possible but should only impact grassy areas as temps
hover near or just above freezing to start with slowly warming
temps through the morning. In the wake of the wave, gusty winds
will return similar to today. Upstream winds with this system are
much stronger (40 to 50 kt gusts). Don't expect anything in that
range here.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 328 PM EST Tue Mar 3 2020

Stronger northern stream wave will drop in Thursday/Thurs ngt but
will be starved of moisture with little more than chc pops
warranted for now. Upper level height increases in store after
this system, with generally above normal temperatures Sat and
beyond. Next chance for rain will then arrive Sunday night into
Monday night with potentially widespread rain event arriving ahead
of the next stronger trough.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 618 PM EST Tue Mar 3 2020

Wind...showers...and diurnal cu will dissipate quickly with the
loss of daytime heating and anticipate tranquil conditions
overnight. Another potent but fast-moving shortwave will cross
the area Wed morning. A narrow window of good forcing will support
brief impacts. Fuel alternate is likely at KSBN where stronger
forcing and slightly cooler temps reside...resulting in lower
ceilings and a greater chance for snow during heaviest precip
rates. Impacts at KFWA are much less certain but a brief period of
high-end MVFR ceilings is likely. Both sites return to VFR
quickly by the afternoon with a strong push of dry air advection.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 4 AM EST Wednesday for LMZ043-046.

&&

SYNOPSIS...AGD/Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...AGD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 3, 4:47 AM EST, 16 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
447 AM EST Tue Mar 3 2020

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-041000-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
447 AM EST Tue Mar 3 2020 /347 AM CST Tue Mar 3 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-041000-
La Porte-Berrien-
447 AM EST Tue Mar 3 2020 /347 AM CST Tue Mar 3 2020/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong northwest winds and high waves are expected to result in some
lakeshore flooding and beach erosion Thursday night into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-041000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
447 AM EST Tue Mar 3 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST WEDNESDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous conditions for small craft are expected Thursday night
through Friday evening. A period of north to northwest gale gusts is
also expected late Thursday night into Friday.

In the hours before

Special weather statement, Mar 3, 3:47 PM EST, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Northern Indiana
347 PM EST Tue Mar 3 2020

INZ003>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-032300-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
Including the cities of Michigan City, La Porte, South Bend,
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee,
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville,
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver,
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone,
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven,
Monticello, Monon, Brookston, Logansport, Royal Center, Peru,
Grissom AFB, Mexico, Wabash, North Manchester, Huntington,
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City,
Upland, Hartford City, Montpelier, Portland, Dunkirk, Bryan,
Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood,
Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp,
Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora,
Van Wert, Ohio City, Lima, and Spencerville
347 PM EST Tue Mar 3 2020 /247 PM CST Tue Mar 3 2020/

...Isolated small hail in stronger showers this afternoon...

Scattered showers will quickly move across northern Indiana and
northwest Ohio through 6 PM EST. A few of the showers could
produce brief small hail up to the size of peas along with
locally gusty winds.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:55 AM ESTGale WatchIWX24 hr
Mar 4, 3:01 PM ESTLakeshore Flood WatchIWX13 hr

Nearby

River Flood Warnings in Ohio, 2020River Flood Warnings in Indiana, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.